MAUDE Adverse Event Report: BAYER MEDICAL CARE INC STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM

BAYER MEDICAL CARE INC STELLANT DUAL CT INJECTOR; CT INJECTION SYSTEM
Model Number 85631829
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 01/07/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Bayer medical care inc.Was informed that a 62-year-old female undergoing a ct of the chest, abdomen and pelvis had experienced an alleged air injection while connected to a medrad® stellant flex injection system (sn (b)(6)).Following completion of the procedure, a radiologist observed 18 ml of air on the displayed images and requested that the patient be evaluated in the emergency department.While under observation, a follow-up ct scan was performed which showed that the air had resolved.The patient is reported as doing well.
 
Additional Manufacturer Narrative
A system service check of the medrad® stellant flex injection system, serial number (b)(6), was performed on (b)(6) 2025, which confirmed that the injector was operating within bayer specifications.The disposables that were in use during the procedure were discarded by the site; therefore, they are not available for evaluation.The customer was unable to provide the lot number of the disposables used during the procedure; therefore, testing of retained samples was not possible.The offer of additional clinical applications training was accepted by the customer and is being scheduled with the clinical performance center.The medrad® stellant flex injection system operation manual cautions the user as follows: warning: air embolism hazard - serious patient injury or death may result.Ensure patient is not connected while purging air from syringe, or engaging or advancing plunger.Expel all trapped air from the syringe(s), connectors, tubing, and catheter before connecting the system to the patient.To minimize air embolization risks, ensure that one operator is designated the responsibility of filling the syringe(s).Do not change operators during the procedure.If an operator change must occur, ensure that the new operator verifies that the fluid path is purged of air.This information does not constitute an admission that the device, the company, or its employees caused or contributed to a reportable event.

Brand Name
STELLANT DUAL CT INJECTOR
Common Device Name
CT INJECTION SYSTEM
Manufacturer (Section D)
BAYER MEDICAL CARE INC
1 bayer drive
indianola PA 15051
Manufacturer (Section G)
BAYER MEDICAL CARE INC
1 bayer drive
indianola PA 15051
Manufacturer Contact
jason johnson
1 bayer drive
indianola, PA 15051
4124063016
MDR Report Key21412262
Report Number2520313-2025-00006
Device Sequence Number20963319
Product Code DXT
UDI-Device Identifier00616258020792
UDI-Public(01)00616258020792(11)180601
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K192370
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85631829
Device Catalogue NumberSCT FLEX
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/23/2025
Initial Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexFemale